Flash Flood, Shelby
- When
- July 15, 2:17 PM CST to 5:30 PM CST
- Where
- Shelby County, Memphis
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -90.017
Several roads in Memphis, Cordova and Bartlett were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 15, 9:31 AM CST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1031 AM CDT FRI JUL 15 2005 .DISCUSSION... A WEAK SURFACE AND UPPER LEVEL TROUGH (REMNANTS OF DENNIS) BISECT THE MID-SOUTH THIS MORNING AND THESE FEATURES HAVE INTERACTED WITH THE VERY MOIST AIRMASS IN PLACE TO PRODUCE SHOWERS AND THUNDERSTORMS. EXPECT THIS TREND TO CONTINUE THROUGH THE DAY WITH THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING OVER NORTHEAST MISSISSIPPI AND HAVE CONTINUED LIKELY POPS OVER THIS AREA. ELSEWHERE...HAVE GONE CHANCE POPS AS DAYTIME HEATING WILL FEED THE DEVELOPMENT OF MORE SCATTERED SHOWERS AND THUNDERSTORMS. AS FOR CLOUD COVER...MOSTLY CLOUDY SKIES CAN BE EXPECTED ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY...WITH PARTLY CLOUDY WEST. CANNOT RULE OUT SOME BREAKS LATER THIS AFTERNOON EVEN ACROSS EASTERN AREAS. THE CLOUDS AND RAIN WILL KEEP TEMPERATURES COOLER OVER EASTERN AREAS SO HAVE LOWERED THEM A FEW DEGREES. OVER AREAS WEST OF THE RIVER WHERE PARTLY CLOUDY SKIES EXIST...TEMPERATURES SHOULD GET INTO THE LOW 90S. UPDATED GRIDS AND ZONE FORECAST WILL BE SENT OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 315 AM CDT FRI JUL 15 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-16000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 315 CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Memphis radar (KNQA), 27 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 flash flood. Local standard time, as filed.
Several roads in Memphis, Cordova and Bartlett were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465438.